Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 183, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jun 20, 2021, 5:02 AM CDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 20, 2021, 6:30 AM CDT
- In force
- 88 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Eglin Afb radar (KEVX), 143 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
The text
As transmitted.
779
WHUS54 KMOB 201002
SMWMOB
GMZ675-201130-
/O.NEW.KMOB.MA.W.0183.210620T1002Z-210620T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
502 AM CDT Sun Jun 20 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
* Until 630 AM CDT.
* At 502 AM CDT, a strong thunderstorm was located 29 nm south of
Okaloosa Deep Water Reef, or 55 nm south of Destin, moving east at
50 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2938 8654 2939 8666 2936 8683 2949 8687
2966 8640 2935 8640 2935 8647
TIME...MOT...LOC 1002Z 256DEG 49KT 2948 8660
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 20, 12:45 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 20, 12:45 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1245 AM CDT Sun Jun 20 2021
.AVIATION...
06Z issuance...MVFR to IFR ceilings are lifting across portions of
interior southwest and south central AL along with scattered to
numerous SHRA along the southern periphery of TD Claudette.
Pockets of MVFR ceilings are also located near the coast. MVFR may
persist through early Sunday morning over interior areas, before a
return to general VFR is expeceted on Sunday. Southwesterly winds
will remain elevated between 10-15 knots across portions of south
central AL and coastal portions of the region tonight and Sunday.
Gusts over 20 knots possible at times. /21
&&
.PREV DISCUSSION... /issued 1135 PM CDT Sat Jun 19 2021/
NEAR TERM /Now Through Monday/...Tropical Depression Claudette
continues to lift northeastward across central AL this evening.
Regional radar imagery shows additional bands of rain showers
developing across portions of interior southwest and south central
AL along the eastern and southeastern periphery of the depression
late this evening. Locally heavy rainfall and brief strong and
gusty winds will be possible with some of these convective bands.
We will maintain likely POPs over southwest and south central AL
until just after midnight. Additional rain showers may develop
through early Sunday morning, especially across south central AL
into the western FL panhandle where moisture will be greatest. TD
Claudette should continue to quickly lift northeastward into
northern GA by Sunday morning, while shortwave ridging aloft
builds across MS into western AL through Sunday afternoon. Deeper
moisture associated with Claudette will quickly shift east of our
region Sunday, while slightly lower precipitable water values
along with a bit more subsidence spreads overhead along with the
building ridge axis. Short range model solutions still indicate
precipitable water values between 1.5" and 1.75" on Sunday, and
perhaps even closer to 2" near the immediate coast by late Sunday
afternoon as a region of deeper moisture over the Gulf begins to
advance northward ahead of a shortwave trough axis that will be
located well to our west over southeastern TX. All in all,
convective coverage should be more limited across our forecast
area on Sunday, but enough moisture and instability will be
available to continue a chance of showers and storms through the
day. POPs were generally kept between 20-40%.
The upper trough will slowly advance eastward toward the Lower
Mississippi Valley region Sunday night and will gradually phase
with a large scale trough that will deepen across much of the
east central CONUS during the day Monday. Deep layer moisture
will gradually spread across our forecast area late Sunday night
and especially during the day Monday when precipitable water
values increase to 2" to 2.25" across much of our area. Ascent
overspreading the region will result in the development of
numerous showers and a few thunderstorms Monday, and will keep
POPs between 60-70% over most places. There could be pockets of
locally heavy rainfall considering the deep moisture that will be
in place over the region. Instability remains a bit more uncertain
for now on MOnday, but with potential for a developing 30-35 kt
southwesterly low level jet and areas of up to 1000-1500 J/KG
MLCAPE, cannot rule out a few strong to marginally severe storms
Monday.
Highs on Sunday range in the mid 80s near the coast to the upper
80s to around 90 inland. Lows Sunday night will be seasonably
warm in the 70s. Highs Monday may be a few degrees cooler with
the increased clouds/rain coverage, but still ranging in the mid
to upper 80s over most places.
Hazard Update: Surface observations still indicate elevated winds
of 15-25 mph with a few gusts around 35 mph near the immediate
coast late this evening, but we currently anticipate that the Wind
Advisory will be allowed to expire on schedule at 1 AM CDT. The
Coastal Flood Advisory was cancelled early with tidal gauges
indicating values falling with outgoing tides. The High Surf
Advisory/High Rip Current Risk continues, as does the Small Craft
Advisory for our coastal waters, including area bays and sounds. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.
Wind Advisory until 1 AM CDT early this morning for ALZ265-266.
High Surf Warning until 6 AM CDT Monday for ALZ265-266.
FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.
Wind Advisory until 1 AM CDT early this morning for FLZ202-204-
206.
High Surf Warning until 6 AM CDT Monday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jun 19, 11:46 PM CDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 PM CDT Sat Jun 19 2021
ALZ056>060-200530-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1146 PM CDT Sat Jun 19 2021
...A LINE OF A LINE OF SHOWERS CAPABLE OF PRODUCING STRONG AND GUSTY
WINDS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHEASTERN BUTLER...
SOUTHERN CRENSHAW...NORTHERN ESCAMBIA...SOUTHERN CONECUH AND
NORTHERN COVINGTON COUNTIES UNTIL 1230 AM CDT...
At 1145 PM CDT, showers capable of producing strong and gusty winds
were located along a line extending from 3 miles southeast of
Glenwood to near Red Level to 4 miles west of Castleberry, and
moving east at 55 mph.
Wind gusts in excess of 40 mph will be possible with these showers.
Locations impacted include...
Andalusia, Evergreen, Luverne, Brantley, River Falls, Castleberry,
Red Level, Rutledge, Dozier, Heath, Gantt, Glenwood, I65 And US 84,
I65 And AL 113 and I65 And AL 21.
LAT...LON 3153 8616 3153 8620 3133 8620 3112 8694
3108 8748 3126 8746 3126 8743 3128 8742
3133 8731 3150 8679 3183 8618 3179 8620
3179 8615 3166 8615 3166 8616 3165 8616
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0445Z 248DEG 46KT 3162 8614 3140 8657 3128 8710Special weather statement, Jun 20, 12:31 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 AM CDT Sun Jun 20 2021
ALZ056>060-200630-
Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
1231 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...CENTRAL
ESCAMBIA...SOUTHERN CONECUH AND NORTHERN COVINGTON COUNTIES UNTIL 130
AM CDT...
At 1230 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles southeast of Brantley to 12 miles southwest of
Red Level to 5 miles south of I65 And AL 113, and moving east at 20
mph.
Wind gusts over 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Brewton, Evergreen, East Brewton, Brantley, McKenzie,
River Falls, Castleberry, Red Level, Dozier, Heath, Gantt, Glenwood,
I65 And US 84 and I65 And AL 113.
LAT...LON 3153 8616 3153 8620 3130 8619 3112 8679
3100 8735 3100 8738 3136 8729 3173 8615
3166 8615 3166 8616 3165 8616 3162 8618
3162 8615 3154 8614
TIME...MOT...LOC 0530Z 250DEG 20KT 3152 8618 3129 8677 3112 8732Special weather statement, Jun 20, 1:35 AM CDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 AM CDT Sun Jun 20 2021
ALZ056-058>060-200715-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
135 AM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...NORTHEASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND CENTRAL COVINGTON COUNTIES UNTIL 215 AM
CDT...
At 135 AM CDT, the strong thunderstorms were located along a line
extending from 8 miles northeast of East Brewton to 7 miles southwest
of Andalusia to 7 miles northeast of Opp, and moving east at 30 mph.
Wind in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, River Falls, Heath and Gantt.
LAT...LON 3154 8615 3153 8616 3152 8620 3117 8619
3106 8702 3128 8691
TIME...MOT...LOC 0635Z 258DEG 27KT 3115 8694 3123 8658 3137 8619Special weather statement, Jun 20, 2:40 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
240 AM CDT Sun Jun 20 2021
ALZ059-060-200830-
Covington AL-Escambia AL-
240 AM CDT Sun Jun 20 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND COVINGTON COUNTIES UNTIL 330 AM CDT...
At 236 AM CDT, the strong thunderstorms were located 13 miles northwest
of Laurel Hill, or 13 miles southwest of Andalusia, moving east at 40
mph.
Wind in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Florala and Lockhart.
LAT...LON 3100 8675 3119 8674 3119 8673 3118 8672
3119 8672 3119 8670 3122 8670 3144 8622
3144 8619 3100 8619
TIME...MOT...LOC 0736Z 256DEG 62KT 3113 8658The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Jun 19, 11:46 PM CDT | Special Weather Statement | MOB | Conecuh, Crenshaw, Escambia | 44 min |
| Jun 20, 12:31 AM CDT | Special Weather Statement | MOB | Conecuh, Covington, Escambia | 59 min |
| Jun 20, 1:35 AM CDT | Special Weather Statement | MOB | Covington | 40 min |
| Jun 20, 2:40 AM CDT | Special Weather Statement | MOB | Covington | 50 min |
| Jun 20, 4:51 AM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 14 hr |
| Jun 20, 6:30 AM CDT | Special Marine Warning | MOB | 90 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.